Q. Why do I feel swollen feet and numbness when they are not so?

Answered by Dr. Lokesh and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Nerve Pain or Vitamin B12? We have medical experts to help you right away. Ask a Doctor Now »
Image: Why do I feel swollen feet and numbness when they are not so?

Hi doctor,

I am having issues with my feet. I feel that they are swollen and numb, but they are not swollen and also there is no discoloration. I do not have any chest pain, lightheadedness, dizziness, shortness of breath or any unusual pain and ache anywhere else. This usually happens while sitting down or lying down on the couch. It goes away when I stretch my toes out or walk. I play basketball twice a week. I am taking vitamins B12, C, E, potassium, garlic and fish oil on a daily basis. I have looked these symptoms up, but nothing matches completely with what is on the internet. I also have noticed a hard lump or knot in the middle or bottom towards my toes, where the numbness and swollen feeling starts. I think this might be something else. Please help.


Related Questions:
Can vitamin B12 deficiency result in unbalancing while walking?
Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?
How to manage back pain that started after playing Foosball?
 

Dr. Lokesh
MBBS., D.ORTHO., DNB ORTHO., FELLOWSHIP-JOINT REPLACEMENT SURGERY., MNAMS
Orthopedics And Traumatology, Spine Health, Spine Surgery

Hi,

Welcome to icliniq.com.

  • These symptoms suggest that you are having nerve pain. Nerve pain usually requires some special medications.
  • So, I suggest tablet Pregabalin 75 mg twice daily in the morning and at night for 30 days before food. Continue your B12 vitamin tablets for 30 days.
  • This is a nerve pain related to the hard swelling or the metatarsal head impinging on the small nerves of the foot.
  • To relieve the pressure on the small nerves of the foot, you need to use a silicon padded sole support or get a sole footwear specially made from an orthotist.
  • Silicon footwear and tablets for nerve pain will surely help you a great deal. Consult your doctor, discuss with him or her and take the medicine with consent.
  • Stop your sports activities for the next 10 days.
  • You need to do some back exercises daily such as McKenzie back extension exercise, core strengthening exercise, glutei strengthening exercise and passive straight leg raising exercise.
  • These exercises can be done initially under a supervision of a physiotherapist and then learn to do it at home. Only regular exercise can give a result. Follow up after a month and let me know the progress.

Revert back after a month to an orthopaedician and traumatologist online --> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is my mother's leg pain sciatica or something else?
Query: Hello doctor, My 49 year old mother has a severe (sciatica-like) leg pain. There is also pain below the knee and at the back of the leg. The pain is an extreme burning sensation kind of pain. It sometimes moves to the hips. The pain increases when she sits or tries to walk. She is taking a pain ki...  Read Full »
Dr. Devavrat Harihar Nene
Neurologist

Answer: Hello, Welcome to icliniq.com. A sciatica-like pain can respond to physiotherapy and rehabilitative exercises. I suggest she try tablet Lyrica (Pregabalin) 75 mg at night. It is a little expensive one, but a good medicine. The other option is to take tablet Pregaba-M (a combination of Pregabalin and...  Read Full »
 
What can be done for lower back muscle spasms due to playing baseball?
Query: Hi doctor, I am coming here for what I think may be possible lower back muscle spasms. I originally felt the pain after playing lots of baseballs (swinging a baseball bat many times). I have symptoms such as tightness, limited mobility or restricted range of motion, throbbing pain, and sometimes it...  Read Full »
Dr. Sreenivasa Rao
Physiotherapist

Answer: Hello, Welcome to icliniq.com. I read your concern. I feel that spasm could be due to less core stability and excessive spasm. Invariable loading hip joint reducing its range on movement. I would like to suggest you get more insight of your symptoms like is there any pain on bending forward touching...  Read Full »
 
My vitamin B12 is high. How can I lower it?
Query: Hi doctor, As I took master health blood test and in the result, my vitamin B12 is high. How can I lower it? I am afraid of this. Please help me.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Kindly provide me any other clinical complaint if you have. Kindly mention whether you have taken any vitamin B12 supplement or tablet or injection? Attach your all reports to give more comment. Usually, liver disease, kidney disease, B12 intake, myeloproliferative n...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »